Back to Ask the Diabetes Team Ask the Diabetes Team

From Louisiana, USA:

My child is running high while sleeping. I don't know what to do. Her endocrinologist changed her orders and said not to treat her highs. She ended up in PICU.

We are seeing a new doctor next week, but I need advice now. She is doing much better now that I am handling her sliding scale, but I don't understand how she can be 86 mg/dl [4.8 mmol/L], 122 mg/dl [6.8 mmol/L], 135 mg/dl [7.5 mmol/L], or 94 mg/dl [5.2 mmol/L] at bedtime, then be over 500 mg/dl [27.8 mmol/L] in the middle of the night. She is on Lantus, 10 units at 8 p.m., and NovoLog, one unit for 15 grams of carbohydrates.

Do you have any suggestions?


It is difficult to make better suggestions without knowing more information.

For instance, what is her "sliding scale"? What type of insulin is used for this sliding scale? What is the meal plan? Are there snacks? When? What is her exercise/activity schedule? Are there ketones in the urine or blood when the glucose is high? Who physically gives the insulin injections and counts the carbohydrates?


Original posting 31 Mar 2007
Posted to Insulin Analogs and Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.